This question was answered on Fri 09, Oct 2009 05:06pm by Dr Vinod, MBBS,FcGP

Smelly period blood

    
Asked by abunnyhops (Female; 20 ) on Thu 08, Oct 2009 03:44pm

This is a question about the menstruation cycle. I am currently ending my period, but I noticed that the blood had a rotten smell and was more brown than usual. The smell and color are different than usual. Also, the blood seemed to be coming out combined with the clear jelly like discharge. This also was unusual to my cycle. Do you think it might be a bacterial infection? What should I do?

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Vinod, MBBS,FcGP  on Fri 09, Oct 2009 05:06pm:

Dear abunnyhops, Sometimes an infection can cause menstrual blood to look and smell funny. If associated with a foul odor (remember blood itself often has a characteristic smell), tenderness or fever, this should definitely prompt a visit to the gynecologist. Commercial pad such as Always or Kotex are made from synthetic materials and plastics, these prevent aeration to your vulva so get your groin hot and sweaty, as ably as mortified this give the sound environment for germs and yeast to multiply. Menstrual blood does not smell, the germ that multiply in the blood is what is causes the smell. You can try using an organic pad. These are disposable pad of late resembling commercial pad; the difference is that they are made from 100% natural cotton and biodegradable materials that allow for more aeration to your vulva so helping to preserve you dry and fresh. They do not contain chemicals so they do not interfere near majority pH in the vulva that can affect intuitive stability of microbes.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by on Wed 13, Apr 2011 07:10pm:
Smelly period can be due to infection or bacterial vaginosis. Bacterial vaginosis is treated with vaginal or oral metronidazole. Get a swab done from a gynecologist.

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
villous adenoma     whatforhomeohypericcmmedicin     ASS FUCKING DURING PREGANANCY     signs of herpeis     kissprostitute     Disney videos     bloodclotsnexttobaby     overmedicated     Search for answers     watery bowels     wwwaskmedical doctorcom     SoreThroatononesideEaracheonsameside     watisRnine     clorinetastewhenicaugh     badi bawasir     painafterdonatingblood     Ifa     Occipital neuralgia     sfed     pus     Ihavebodyaches     swelled     pragnancy breast     ache     rash20on20hands     merca     IsAlkaSeltzerharmfultotake     red palmsoles of feet     Search for answers     burninginbreast     warm tingling in neck     Occipital neuralgia     itakemypackofpillswrongwouldit     bleedingnavel     Vaginal tearing     does ramipril make your back hurt     veginal tablet     IL means     red palmsoles of feet     Excruciating pain     pimples on adult     scarsilscarsheets     Lupus     Rib     runny20nose     stomach upset and noisey     Search for answers     yasmin antibiotics     pogled     Search for answers     how long before stitches in fingers are removed     symptoms for aids aND 88     SMELLYDISCHARGE     tinnitus     Wwwchestbern     pimples on adult     canyoutakeyeastreliefpillswithvitamins     right hemicolectomy     candid     vein twitching     Genitalitching92654 Enter your comments here severely     what is an antihistamine     vein twitching     small bump under the haed of my penis     when i cum should it shoot or pour out     what is an antihistamine     stomach upset and noisey     what are the symptons     silver streak in throat     what are the symptons     silver streak in throat     what is hematoma     myhusbandishav     what is hematoma     reless legs and feet     when i cum should it shoot or pour out     Abdominalbloating     no energy     sir my age is 24 yeas and my teasti not long uf pleas tell me wy can     rectal tear     bacterialprostitis     Myocardiofibrosis     do lakoria create problem in pregnancy     EctPlus     zoster immuniz     vyvanse     young     Foothandmouth     pain in arch     fracturedribandb12deficiency     bloody stool     BEDOYECTA TRI     veinsurgery     ifyouriQscore     menstrualperiods     motrin and tylonol     bubbleonleg     oscar slayters     WhydoIhaveadentonthebackofmyheadicehaditmywholelife     fingersprecumpregnant     Ankle sprain     high ebna     spermburn     PCV     howdoidoabortion     longer     lumpy underarms     brain tumour symptoms     irregular     vibelan forte     seeing flashes of lightning     fat burning pill versus fat binding pill     bloodtest     Marion camaisa     HIGH TG     percitious     fatty liver     severe redundancy     facepain     persistent cough and low energy     painfulperiods     odorless     Symptomsofirondeficiency     vaginal sores     rightjawhurtsandicant     peristalsis     Statins     stomachproblems     tightnessinarm     right rib discomfort     tinnitus     pregnant on implanon     bubble urine     whatis     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats